MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954610
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 05/19/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralex mesh (device #2).An additional emdr was submitted to represent the bard/davol sepramesh composite ip (device #1).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex on (b)(6) 2011, marlex mesh (bard flat mesh) on (b)(6) 2014 and a sepramesh composite ip.As reported, the patient is making a claim for an adverse patient outcome against sepramesh composite ip and ventralex.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex on (b)(6) 2011, marlex mesh (bard flat mesh) on (b)(6) 2014 and a sepramesh composite ip.As reported, the patient is making a claim for an adverse patient outcome against sepramesh composite ip and ventralex.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2011 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh (device 2).Per operative notes, ¿the adhesion to old mesh and hernia sac was identified.A ventralight st mesh (device 2) was placed into defect and sutured.¿ (note: there is no product identifier provided for previously implanted old mesh which was seen during this procedure was unknown).(b)(6) 2014 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the removal of mesh and implant of bard flat mesh (device 3).Per operative notes, ¿a fascial defect was freed out from the hernia sac and underlying mesh (device 2) which was subsequently removed.A piece of bard flat mesh (device 3) was placed along the posterior sheath using sutures.¿ (note: there is no indication in the medical records provided that the patient was implanted with a sepramesh ip (device 1)).
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of implant, brand name and pma/510(k).Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b2, b3, b4, b5, b7, d4 (product catalog no., udi no.), d6b (date of explant), g3, g6, h2, h6, h10, h11.Corrected fields: d6a (date of implant), d1 (brand name), g4 (pma/510(k)).This supplemental emdr represents the bard/davol¿ ventralight st mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol - sepramesh ip (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12186534
Report Number1213643-2021-06312
Device Sequence Number19526053
Product Code FTL
UDI-Device Identifier00801741031649
UDI-Public(01)00801741031649
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5954610
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date07/18/2021
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age30 YR
Patient SexMale